Skip to content
Licensed Unlicensed Requires Authentication Published by De Gruyter June 19, 2016

Periods of automorphic forms: The case of (Un+1×Un,Un)

  • Atsushi Ichino EMAIL logo and Shunsuke Yamana

Abstract

Following Jacquet, Lapid and Rogawski, we define regularized periods of automorphic forms on Un+1×Un along the diagonal subgroup Un and compute the regularized periods of cuspidal Eisenstein series and their residues. The formula for the periods of residues has an application to the Gan–Gross–Prasad conjecture.

Award Identifier / Grant number: 26287003

Award Identifier / Grant number: 26800017

Award Identifier / Grant number: 290766 (AAMOT)

Funding statement: A. Ichino is partially supported by JSPS Grant-in-Aid for Scientific Research (B) 26287003. S. Yamana is partially supported by JSPS Grant-in-Aid for Young Scientists (B) 26800017. The research leading to these results has received funding from the European Research Council under the European Community’s Seventh Framework Programme (FP7/2007-2013)/ERC Grant agreement no. 290766 (AAMOT).

Acknowledgements

We thank the referee for suggesting significant improvements to this paper.

References

[1] A. Aizenbud, D. Gourevitch, S. Rallis and G. Schiffmann, Multiplicity one theorems, Ann. of Math. (2) 172 (2010), 1407–1434. 10.4007/annals.2010.172.1407Search in Google Scholar

[2] J. Arthur, A trace formula for reductive groups. II: Applications of a truncation operator, Compos. Math. 40 (1980), 87–121. Search in Google Scholar

[3] J. Arthur, The trace formula in invariant form, Ann. of Math. (2) 114 (1981), 1–74. 10.2307/1971376Search in Google Scholar

[4] J. Arthur, On the inner product of truncated Eisenstein series, Duke Math. J. 49 (1982), 35–70. 10.1215/S0012-7094-82-04904-3Search in Google Scholar

[5] Y. Benoist and H. Oh, Polar decomposition for p-adic symmetric spaces, Int. Math. Res. Not. IMRN 2007 (2007), no. 24, Article ID rnm121. 10.1093/imrn/rnm121Search in Google Scholar

[6] W. Casselman, Canonical extensions of Harish-Chandra modules to representations of G, Canad. J. Math. 41 (1989), 385–438. 10.4153/CJM-1989-019-5Search in Google Scholar

[7] P. Delorme and V. Sécherre, An analogue of the Cartan decomposition for p-adic reductive symmetric spaces of split p-adic reductive groups, Pacific J. Math. 251 (2011), 1–21. 10.2140/pjm.2011.251.1Search in Google Scholar

[8] J. Franke, Harmonic analysis in weighted L2-spaces, Ann. Sci. Éc. Norm. Supér. (4) 31 (1998), 181–279. 10.1016/S0012-9593(98)80015-3Search in Google Scholar

[9] W. T. Gan, B. H. Gross and D. Prasad, Symplectic local root numbers, central critical L-values, and restriction problems in the representation theory of classical groups, Astérisque 346 (2012), 1–109. Search in Google Scholar

[10] D. Ginzburg, D. Jiang and S. Rallis, Nonvanishing of the central critical value of the third symmetric power L-functions, Forum Math. 13 (2001), no. 1, 109–132. 10.1515/form.2001.001Search in Google Scholar

[11] D. Ginzburg, D. Jiang and S. Rallis, On the nonvanishing of the central value of the Rankin–Selberg L-functions, J. Amer. Math. Soc. 17 (2004), no. 3, 679–722. 10.1515/9783110892703.157Search in Google Scholar

[12] D. Ginzburg, D. Jiang and S. Rallis, On the nonvanishing of the central value of the Rankin–Selberg L-functions. II, Automorphic representations, L-functions and applications. Progress and prospects, Ohio State Univ. Math. Res. Inst. Publ. 11, De Gruyter, Berlin (2005), 157–191. 10.1515/9783110892703.157Search in Google Scholar

[13] D. Ginzburg, D. Jiang and S. Rallis, Models for certain residual Representations, Automorphic forms and L-functions. I: Global aspects, Contemp. Math. 488, American Mathematical Society, Providence (2009), 125–146. 10.1090/conm/488/09567Search in Google Scholar

[14] D. Ginzburg, S. Rallis and D. Soudry, The descent map from automorphic representations of GL(n) to classical groups, World Scientific, Hackensack 2011. 10.1142/7742Search in Google Scholar

[15] N. Harris, The refined Gross–Prasad conjecture for unitary groups, Int. Math. Res. Not. IMRN 2014 (2014), no. 2, 303–389. 10.1093/imrn/rns219Search in Google Scholar

[16] A. Ichino and T. Ikeda, On the periods of automorphic forms on special orthogonal groups and the Gross–Prasad conjecture, Geom. Funct. Anal. 19 (2010), no. 5, 1378–1425. 10.1007/s00039-009-0040-4Search in Google Scholar

[17] A. Ichino and S. Yamana, Periods of automorphic forms: The case of (GLn+1×GLn,GLn), Compos. Math. 151 (2015), 665–712. 10.1112/S0010437X14007362Search in Google Scholar

[18] H. Jacquet, Integral representation of Whittaker functions, Contributions to automorphic forms, geometry, and number theory, Johns Hopkins University, Baltimore (2004), 373–419. Search in Google Scholar

[19] H. Jacquet, Archimedean Rankin–Selberg integrals, Automorphic forms and L-functions II. Local aspects, Contemp. Math. 489, American Mathematical Society, Providence (2009), 57–172. 10.1090/conm/489/09547Search in Google Scholar

[20] H. Jacquet, E. Lapid and J. Rogawski, Periods of automorphic forms, J. Amer. Math. Soc. 12 (1999), 173–240. 10.1090/S0894-0347-99-00279-9Search in Google Scholar

[21] H. Jacquet, I. I. Piatetski-Shapiro and J. Shalika, Automorphic forms on GL(3). I & II, Ann. of Math. (2) 109 (1979), 169–258. 10.2307/1971270Search in Google Scholar

[22] H. Jacquet and S. Rallis, On the Gross–Prasad conjecture for unitary groups, On certain L-functions, Clay Math. Proc. 13, American Mathematical Society, Providence (2011), 205–264. Search in Google Scholar

[23] H. Jacquet and J. Shalika, On Euler products and the classification of automorphic representations. I, Amer. J. Math. 103 (1981), 499–558. 10.2307/2374103Search in Google Scholar

[24] D. Jiang, B. Sun and C.-B. Zhu, Uniqueness of Bessel model: The archimedean case, Geom. Funct. Anal. 20 (2010), 690–709. 10.1007/s00039-010-0077-4Search in Google Scholar

[25] D. Jiang and L. Zhang, A product of tensor product L-functions of quasi-split classical groups of Hermitian type, Geom. Funct. Anal. 24 (2014), 552–609. 10.1007/s00039-014-0266-7Search in Google Scholar

[26] D. Jiang and L. Zhang, Arthur parameters and cuspidal automorphic modules of classical groups, preprint (2015), http://arxiv.org/abs/1508.03205. 10.4007/annals.2020.191.3.2Search in Google Scholar

[27] T. Kaletha, A. Minguez, S. W. Shin and P.-J. White, Endoscopic classification of representations: Inner forms of unitary groups, preprint (2014), http://arxiv.org/abs/1409.3731. Search in Google Scholar

[28] S. Kato and K. Takano, Square integrability of representations on p-adic symmetric spaces, J. Funct. Anal. 258 (2010), 1427–1451. 10.1016/j.jfa.2009.10.026Search in Google Scholar

[29] H. Kim and W. Kim, On local L-functions and normalized intertwining operators. II: Quasi-split groups, On certain L-functions, Clay Math. Proc. 13, American Mathematical Society, Providence (2011), 265–295. Search in Google Scholar

[30] H. Kim and M. Krishnamurthy, Base change lift for odd unitary groups, Functional analysis VIII, Various Publ. Ser. (Aarhus) 47, Aarhus University, Aarhus (2004), 116–125. Search in Google Scholar

[31] H. Kim and M. Krishnamurthy, Stable base change lift from unitary groups to GLN, Int. Math. Res. Not. IMRN 1 (2005), 1–52. Search in Google Scholar

[32] E. Lapid and J. Rogawski, Periods of Eisenstein series: The Galois case, Duke Math. J. 120 (2003), no. 1, 153–226. 10.1215/S0012-7094-03-12016-5Search in Google Scholar

[33] W. Luo, Z. Rudnick and P. Sarnak, On the generalized Ramanujan conjecture for GL(n), Automorphic forms, automorphic representations, and arithmetic, Proc. Sympos. Pure Math. 66/2, American Mathematical Society, Providence (1999), 301–310. 10.1090/pspum/066.2/1703764Search in Google Scholar

[34] C. Mœglin and J.-L. Waldspurger, Spectral decomposition and Eisenstein series, Cambridge Tracts in Math. 113, Cambridge University Press, Cambridge 1995. 10.1017/CBO9780511470905Search in Google Scholar

[35] C. P. Mok, Endoscopic classification of representations of quasi-split unitary groups, Mem. Amer. Math. Soc. 235 (2015), no. 1108. 10.1090/memo/1108Search in Google Scholar

[36] G. Shimura, Arithmetic of hermitian forms, Doc. Math. 13 (2008), 739–774. 10.1007/978-3-319-32548-4_9Search in Google Scholar

[37] B. Sun and C.-B. Zhu, Multiplicity one theorems: The Archimedean case, Ann. of Math. (2) 175 (2012), 23–44. 10.4007/annals.2012.175.1.2Search in Google Scholar

[38] N. Wallach, Real reductive groups. II, Pure Appl. Math. 132, Academic Press, Boston 1992. Search in Google Scholar

[39] S. Yamana, Periods of automorphic forms: The trilinear case, J. Inst. Math. Jussieu (2015), 10.1017/S1474748015000377. 10.1017/S1474748015000377Search in Google Scholar

[40] S. Yamana, Periods of residual automorphic forms, J. Funct. Anal. 268 (2015), 1078–1104. 10.1016/j.jfa.2014.11.009Search in Google Scholar

[41] A. Zelevinsky, Induced representations of reductive 𝔭-adic groups. II: On irreducible representations of GL(n), Ann. Sci. Éc. Norm. Supér. (4) 13 (1980), 165–210. 10.24033/asens.1379Search in Google Scholar

[42] W. Zhang, Fourier transform and the global Gan–Gross–Prasad conjecture for unitary groups, Ann. of Math. (2) 180 (2014), 971–1049. 10.4007/annals.2014.180.3.4Search in Google Scholar

[43] W. Zhang, Automorphic period and the central value of Rankin–Selberg L-function, J. Amer. Math. Soc. 27 (2014), 541–612. 10.1090/S0894-0347-2014-00784-0Search in Google Scholar

Received: 2014-01-28
Revised: 2015-09-17
Published Online: 2016-06-19
Published in Print: 2019-01-01

© 2018 Walter de Gruyter GmbH, Berlin/Boston

Downloaded on 3.2.2023 from https://www.degruyter.com/document/doi/10.1515/crelle-2015-0107/html
Scroll Up Arrow